Drug Interactions With Vilazodone
Vilazodone and Serotonin Syndrome
Several of the known interactions with vilazodone are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
The following sections explain in detail the potentially negative interactions that can occur when any of the drugs mentioned above are combined with vilazodone.
Taking vilazodone in combination with alcohol might increase your risk of serious side effects, such as severe drowsiness, confusion, or memory loss. In addition, alcohol may worsen your depressive symptoms. The manufacturer recommends avoiding alcohol while taking this medication.
Amphetamines or Amphetamine-Like Medications
Taking vilazodone with amphetamines may increase your risk for a serious reaction called serotonin syndrome. Although this reaction is extremely rare, it can be dangerous. Contact your healthcare provider right away if you have symptoms of serotonin syndrome (see Precautions and Warnings With Vilazodone).